Nitroglycerin Patch Side Effects
Some of the common nitroglycerin patch side effects include headaches, lightheadedness, and fainting. In most cases, reactions to this medicine tend to be minor and easily treated. However, there are also some problems that are potentially serious and should be reported to a healthcare provider immediately, including chest pain that is becoming worse, a bluish discoloration of the skin, and difficulty breathing.
An Introduction to Side Effects of the Nitroglycerin PatchJust like any medicine, nitroglycerin patches (Minitran™, Nitro-Dur®) can cause side effects. However, not everyone who uses the medication will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with nitroglycerin patches. Your healthcare provider can discuss a more complete list with you.)
Nitroglycerin Patch Side Effects to ReportSome side effects of nitroglycerin patches are potentially serious and should be reported immediately to your healthcare provider. These include but are not limited to:
- Worsening angina
- High blood pressure (hypertension)
- Low blood pressure (hypotension)
- A bluish discoloration of the skin (which is a sign of methemoglobinemia, a potentially serious problem)
- Signs of an allergic reaction, such as:
- Unexplained swelling of the mouth or throat
- Difficulty breathing or swallowing.